Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Oct 3, 2006, 10:41 PM EDT for Benzie County, Leelanau County, Manistee County, Michigan. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2006, 10:41 PM EDT (02:41 UTC)
- Expired
- Oct 3, 2006, 11:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
Counties Benzie County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 98 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 11:15 PM EDT | HAIL 1.75 | 6 S Benzonia, MI | US 31 NEAR JOYFIELD ROAD |
| Oct 3, 11:55 PM EDT | TSTM WND DMG | Bear Lake, MI | POWER LINE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 3, 10:37 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 040242
SVRAPX
MIC019-089-101-040345-
/O.NEW.KAPX.SV.W.0133.061004T0241Z-061004T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1041 PM EDT TUE OCT 3 2006
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENZIE COUNTY IN NORTHERN LOWER MICHIGAN
MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN
LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN
* UNTIL 1145 PM EDT
* AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GLEN HAVEN TO EASTLAKE...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF EMPIRE TO 4 MILES EAST
OF MANISTEE...MOVING EAST AT 30 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
MAPLE CITY AND KALEVA AROUND 1050 PM EDT...
LELAND...THOMPSONVILLE...LAKE ANN AND COPEMISH AROUND 1055 PM
EDT...
WELLSTON...FOUCH AND BENDON AROUND 1100 PM EDT...
SUTTONS BAY AROUND 1105 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4503 8613 4418 8638 4417 8584 4477 8582
4478 8564 4507 8560
$$
MSB3 follow-up statements
000
WWUS34 KAPX 040305
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1104 PM EDT TUE OCT 3 2006
MIC019-089-101-040345-
/O.CON.KAPX.SV.W.0133.000000T0000Z-061004T0345Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1104 PM EDT TUE OCT 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR LEELANAU...MANISTEE AND BENZIE COUNTIES...
AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GLEN ARBOR
TO NORWALK. ADDITIONAL THUNDERSTORMS ARE MOVING INTO THESE AREAS
FROM THE OPEN WATERS OF LAKE MICHIGAN...MOVING EAST AT 30 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
MAPLE CITY AND BRETHREN AROUND 1110 PM EDT...
LELAND...WELLSTON...THOMPSONVILLE AND KALEVA AROUND 1115 PM EDT...
LAKE ANN...COPEMISH...CEDAR AND BENDON AROUND 1120 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4503 8613 4430 8631 4417 8583 4477 8582
4478 8564 4507 8560
$$
MSB000
WWUS34 KAPX 040325
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1124 PM EDT TUE OCT 3 2006
MIC019-089-101-040345-
/O.CON.KAPX.SV.W.0133.000000T0000Z-061004T0345Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1124 PM EDT TUE OCT 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR LEELANAU...MANISTEE AND BENZIE COUNTIES...
AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR THOMPSONVILLE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENDON AROUND 1135 PM EDT...
8 MILES SOUTH OF LAKE ANN AROUND 1140 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4503 8613 4429 8633 4417 8583 4477 8582
4478 8564 4507 8560
$$
MSB000
WWUS34 KAPX 040345
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1145 PM EDT TUE OCT 3 2006
MIC019-089-040355-
/O.EXP.KAPX.SV.W.0133.000000T0000Z-061004T0345Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1145 PM EDT TUE OCT 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU AND BENZIE COUNTIES
HAS EXPIRED...
AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE
PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.
LAT...LON 4503 8613 4429 8633 4417 8583 4477 8582
4478 8564 4507 8560
$$
MSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 9:45 PM EDT, 56 minutes earlier.
Area forecast discussion, Oct 3, 9:45 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
945 PM EDT TUE OCT 3 2006
.UPDATE...CONVECTION FIRING QUICKLY ACROSS LAKE MICHIGAN ON EDGE OF
850MB THETA-E RIDGE. 00Z SOUNDING FROM KAPX SHOWS ATMOSPHERE CAPPED
AROUND 700MB IN NORTHERN MICHIGAN...BUT THIS SHOULD ERODE QUICKLY IN
THE NEXT FEW HOURS AS SYNOPTIC FORCING ARRIVES FROM THE WEST
ASSOCIATED WITH SHORTWAVE ENERGY AND SURFACE LOW. AS 850MB JET
STRENGTHENS TO 40KTS BY 06Z AND NOSES INTO MICHIGAN...850MB THETA-E
ADVECTION WILL INCREASE AND CAP WILL QUICKLY GO AWAY. THIS WILL
ALLOW CONVECTION TO TAP INTO THE STEEP MID LEVEL LAPSE RATES AND
STRONGER WIND FIELDS EVIDENT ON THE 00Z SOUNDINGS AT KGRB AND KAPX.
IN ADDITION TO THIS...NORTHERN MICHIGAN COMES UNDER THE INFLUENCE OF
RRQ OF UPPER LEVEL JET ENERGY AFTER 06Z...WITH 200MB UPPER
DIVERGENCE FIELDS INCREASING ACROSS THE AREA BETWEEN 06Z-09Z.
MCS THAT IS IN THE FORMATIVE STAGES CURRENTLY WILL LIKELY TRAVEL
EAST/SOUTHEAST ACROSS CENTRAL/SOUTHERN MICHIGAN OVERNIGHT ALONG THE
1000-700MB THICKNESS AXIS. EVIDENCE OF THICKNESS DIFFLUENCE OVER
CENTRAL/SOUTHERN MICHIGAN...WHICH COULD LEND ITSELF TO TO
BACKBUILDING STORMS AND HEAVY RAIN.
TO ADD FURTHER TO THE MIX THIS EVENING...LAKE STRATUS HAS DEVELOP
OVER LAKE HURON AND SPREAD INLAND ON LIGHT EAST FLOW. THIS HAS LED
TO AREAS OF DENSE FOG ALONG SOME SHORELINE AREAS. I WILL ADD AREAS
OF FOG TO THE GRIDS THROUGH 06Z. THE FOG SHOULD DIMINISH OVERNIGHT
AS SURFACE LOW APPROACHES AND LOW LEVEL GRADIENT TIGHTENS.
JK
&&
.PREV DISCUSSION...ISSUED 421 PM TUE OCT 3
DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING
SFC LOW PRESSURE IN FAR EASTERN SD WITH A WELL DEFINED WARM FRONT
STRETCHING BACK THROUGH NRN IOWA AND SRN WISCONSIN AND FAR NW
INDIANA. DEW POINTS BEHIND THIS BOUNDARY WERE IN THE LOWER TO MIDDLE
60S WITH TEMPS IN THE MID/UPPER 80S. NORTH OF THE BOUNDARY A HIGH
LEVEL CLOUD SHIELD KEPT TEMPS IN THE 60S AND LOWER 70S. IN NRN
MICHIGAN...WE HAVE A WASHED OUT OLD FRONTAL ZONE FROM LAST NIGHT AND
JUST SOME PATCHY LEFTOVER LOW CLOUD AND FOG...MAINLY NEAR THE
STRAITS IN WHITEFISH BAY AND THE ST. MARYS RIVER. SKIES HAVE
CLEARED FOR THE MOST PART AND THE AFTERNOON HAS BEEN ABSOLUTELY
WONDERFUL FOR MOST IN NRN MICHIGAN...AS TEMPS CLIMBED INTO THE
MIDDLE 60S TO LOWER 70S. STILL NO CHANCE FOR SFC BASED CONVECTION
DUE TO CAP AT 750 MB...AND WE ARE WAITING FOR THINGS TO FIRE OUT TO
OUR WEST ALONG THE FRONTAL ZONE. THE ONLY RAINFALL THUS FAR HAS BEEN
IN DEFORMATION/FGEN REGION WELL NORTH OF THE SFC LOW ACROSS THE
DAKOTAS WHERE GENERALLY LIGHT/STEADY RAINS WERE FALLING. THERE WAS A
POCKET OF THUNDERSTORMS IN WEST CENTRAL MN...BUT THAT WAS IT FOR
NOW.
FORECAST CONCERNS TONIGHT REVOLVE ENTIRELY AROUND PRECIP EVOLUTION
AND CHANCES FOR SEVERE...AND WHERE THIS WILL SET UP.
TONIGHT...LOOKING AT SOUNDINGS UPSTREAM...IT WILL TAKE UNTIL THIS
EVENING FOR SHOWERS AND THUNDERSTORMS TO DEVELOP AS UPSTREAM
MODIFIED SOUNDINGS SUGGEST 40-80J/KG OF CINH TO OVERCOME. THIS CAP
LOOKS TO BE OVERCOME IN 4 HRS OR SO WHEN H8 LLJ RAMPS UP TO 35-45
KNOTS POINTING INTO NRN IOWA/NRN IL...AND SYNOPTIC FORCING FROM
SHORTWAVE EJECTING OUT OF THE DAKOTAS ARRIVES. BOTH OF THESE LIFTING
AND MOISTENING MECHANISMS SHOULD ALLOW FOR RATHER EXPLOSIVE
THUNDERSTORM DEVELOPMENT IN THE SOUTHERN HALF OF WISCONSIN/NRN
IOWA/FAR NRN IL AND SE MN...WITH CELLS SHOWING SUPERCELLULAR
CHARACTERISTICS. THIS DELAY IN THUNDERSTORM DEVELOPMENT WILL DELAY
THE ARRIVAL TIME OF OUR POTENTIAL PRECIP WHICH COULD EVOLVE IN A FEW
WAYS. STILL BELIEVE THAT ALL AREAS WILL SEE AT LEAST A PERIOD OF
RAIN FOR CATEGORICAL POPS (100%). ORIGINALLY FELT BETTER WITH
NAM-WRF FARTHER SOUTH SOLUTION TO THE TRACK OF THE SFC LOW...BUT
LATEST RUC FORECASTS SHOWING THAT MAYBE THE GFS ISNT TOTALLY OUT TO
LUNCH. STILL FAVOR THE NAM OVERALL...AS RUC SUGGESTING THAT SFC LOW
WILL TRACK NEAR MANISTEE BETWEEN 08Z AND 12Z. THE SHOWERS AND STORMS
TO HARRISVILLE WITH BEST DEFORMATION/FGEN REGION SLIDING ACROSS
EASTERN UPPER IN A WSW-ENE FASHION. THE SHOWERS AND THUNDERSTORMS TO
OUR WEST...COMBINED WITH INCREASING DEEP LAYER -DIVQ AND FORCING
FROM LLJ LAYING OVER INTO THE M-55 CORRIDOR/SAG BAY AREA WILL LIKELY
ALLOW FOR STORMS TO TAP INTO STRONGER WINDS ALOFT. 0-6KM IS 45-55KTS
AND THESE STORMS ARE LIKELY TO GET ORGANIZED INTO AN MCS IN EAST
CENTRAL WISCONSIN...WHICH WOULD THEN MAKE A SE TURN INTO THE LLJ AND
POSSIBLY CLIPPING AREAS NEAR AND SOUTH OF GRAND TRAVERSE BAY TOWARD
THE SAGINAW BAY (ALTHOUGH THESE ARE THE LATEST THOUGHTS...WOULD
CERTAINLY NOT BANK ON THIS ONE SCENARIO...AS THE EVOLUTION OF THE
PRECIPITATION IS THE MOST UNCERTAIN PORTION OF THE FORECAST). THIS
MAY ROB PORTIONS OF NE LOWER FROM DECENT RAINFALL AMOUNTS...BUT WITH
THE TOTAL FORCING FROM -DIVQ/LLJ/CONVERGENCE WITH SFC LOW/THETA-E
ADVECTIONS AND EVEN THE NOT TALKED ABOUT RIGHT ENTRANCE REGION OF
UPPER JET...IT IS HARD TO BELIEVE THAT ONE AREA WILL NOT AT LEAST
SEE SOME RAIN TONIGHT. THE FRONT WILL WORK THROUGH ALL BUT THE SE
CWA BY 12Z...AND BRISK NORTHERLY WINDS FOLLOW BEHIND...WITH STEADY
10-20 KNOTS GUSTING A FEW TIMES TO GALE FORCE 35 KNOTS ACROSS THE
LAKE MICHIGAN NEARSHORE ZONES AND WHITEFISH BAY. MODELS HAVE TONED
DOWN THE WINDS...BUT LOCAL EFFECTS SHOULD BE ABLE TO REACH GALE
FORCE GUSTS. WILL LEAVE ALL GALE WARNINGS INTACT FOR NOW. LOWS WILL
BE VERY MILD ALL NIGHT SE...WITH LOWS HAVING A HARD TIME DROPPING
BELOW 60F...WHILE COLD ADVECTION ALLOWING FOR UPPER 40S IN EASTERN
UPPER. SMD
WEDNESDAY...SFC LOW PRESSURE WILL BE TRACKING ACROSS LAKE HURON
DURING THE MORNING HOURS (GFS STILL THE FURTHEST NORTH) WITH THE SFC
FRONT JUST OFF TO THE SOUTH. WILL BE ONGOING CATEGORICAL SHOWERS AND
THUNDERSTORMS MOVING THROUGH LOWER MICHIGAN AT THE START OF THE
FORECAST PERIOD AND BIGGEST ISSUE WILL REVOLVE AROUND THE TIMING OF
PRECIP OUT OF THE CWA. MAIN FORCING WITH THE WAVE/FRONT IS EXPECTED
TO BE S/E OF THE REGION. HOWEVER...MAY BE ENOUGH DEFORMATION
FORCING/ DEEPER MOISTURE BACK ACROSS NRN LOWER MICHIGAN (ALONG AND
SOUTH OF THE 850 MB FRONT BEHIND THE LOW) TO WARRANT LIKELY TO
CATEGORICAL POPS FOR A FEW HOURS SOUTH OF AN ALPENA TO MANISTEE
LINE...JUST CHANCE POPS FOR THE REST OF NRN LOWER.
THEN...STRONG/LARGE AREA OF HIGH PRESSURE WILL BEGIN TO BUILD INTO
THE REGION DURING THE AFTERNOON WITH CONTINUED LOW LEVEL COLD
ADVECTION AND 850 MB TEMPS HEADING TOWARD A FEW DEGREES EITHER SIDE
OF 0C BY EVENING. ALTHOUGH STRONG SUBSIDENCE AND DRYING ALOFT WILL
TAKE SHAPE FOR THE AFTERNOON...ENOUGH LOW LEVEL MOISTURE LINGERS
ACROSS THE REGION COMBINED WITH DAYTIME HEATING/CU DEVELOPMENT TO
KEEP BKN CLOUD COVER GOING ACROSS NRN LOWER MICHIGAN THROUGHOUT THE
DAY...PARTICULARLY EAST OF I-75 WITH NORTH FLOW OFF THE LAKE. BEST
SHOT OF CLEARING WILL BE ACROSS EASTERN UPPER AND NW LOWER MICHIGAN
WITH THE DRY AIR NOSING IN.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...STRONG HIGH PRESSURE SYSTEM
BECOMES DOMINATE FEATURE THROUGH THIS PERIOD (AND BEYOND) WITH DRY
CONDITIONS ANTICIPATED. BUT...WITH LOW LEVEL TEMPS REMAINING ON THE
COOL SIDE THROUGH AT LEAST THURSDAY (850 MB TEMPS A FEW DEGREES
BELOW 0C) LAKE CLOUD ISSUES WILL BE AROUND...PARTICULARLY ACROSS NE
LOWER MICHIGAN WITH A N/NW MEAN LOW LEVEL FLOW. WILL CLEAR THINGS
OUT WED NIGHT ACROSS EASTERN UPPER AND NW LOWER MICHIGAN WITH LOWS
DOWN IN THE LOWER AND MID 30S. ON THURSDAY...WILL START WITH SOME
LAKE CLOUDS ACROSS NE LOWER MICHIGAN. NAM/GFS CONTINUE TO SUPPORT
DECENT MID LEVEL WAVE DIVING DOWN THROUGH THE WESTERN GREAT LAKES
DURING THE AFTERNOON HEADING TOWARD THE EAST COAST (EVENTUALLY
CUTTING OFF ALONG THE ATLANTIC). BUT GIVEN THE STRENGTH OF THE SFC
HIGH AND DRY AIR IN PLACE...NOT EXPECTING ANY PRECIP WITH THIS
FEATURE AND ONLY THICKENING HIGH CLOUD COVER FOR THURSDAY AFTERNOON
AND EVENING. CLEARING OUT THURSDAY NIGHT WITH HIGH PRESSURE SITTING
OVERHEAD. THIS SHOULD BE THE COLDEST NIGHT OF THE WEEK WITH MANY
AREAS GETTING INTO THE LOWER AND MIDDLE 30S...AND PROBABLY SOME 20S
IN THE NORMALLY COLD SPOTS.
LONGER TERM (FRIDAY THROUGH TUESDAY)...MEDIUM RANGE GUIDANCE
(GFS/ECMWF) SHOWING REASONABLY GOOD AGREEMENT IN THE OVERALL
FORECAST PATTERN GIVING A HIGHER DEGREE OF CONFIDENCE FOR THE
EXTENDED PERIODS. CURRENT LONG WAVE HEMISPHERIC PLOT REVEALING
4-WAVE PATTERN WITH WESTERN HEMISPHERE LONG WAVE TROUGHS ANCHORED
AROUND 80W AND 160W...AND INTERVENING WEAK RIDGING ACROSS WESTERN
NOAM. PATTERN FORECAST TO GRADUALLY EVOLVE INTO 5-WAVE SOLUTION BY
THE END OF THE WEEK WHILE LONG WAVE RIDGING TAKES SHAPE OVER THE
EASTERN CONUS. THUS...A TREND TO WARMER WEATHER LOOKING GOOD AS WE
HEAD INTO THE WEEKEND. IN FACT...FRIDAY AND SATURDAY LOOKING
DOWNRIGHT NICE AS BOTH GFS/ECMWF FORECASTING A SHARP RIDGE BUILDING
ACROSS THE PLAINS AND INTO THE GREAT LAKES PUSHING 850 MB TEMPS
AROUND 14C BY SATURDAY. MEX GUIDANCE NUMBERS BY SATURDAY LOOK TOO
COLD AND POSSIBLY BIASED BY RELATIVELY COOL CLIMO NUMBERS THIS TIME
OF YEAR (UPPER 50S TO AROUND 60 FOR NORMAL HIGHS). THUS HAVE NUDGED
HIGHS UP INTO THE LOWER 70S FOR SATURDAY WHICH STILL MAY BE TOO LOW.
NEXT WEATHER MAKER SLATED TO ARRIVE FOR THE LATTER HALF OF THE
WEEKEND...AS LOW PRESSURE LIFTS UP THROUGH ONTARIO WHILE TRAILING
COLD FRONT CROSSES THE UPPER MIDWEST AND GREAT LAKES LATE SUNDAY.
AHEAD OF THE FRONT...MAY BE SOME WARM ADVECTION DRIVEN PRECIP NOSING
IN FROM THE WEST AS EARLY AS SATURDAY NIGHT. BUT GIVEN THE STRENGTH
OF THE RIDGE/DRY AIR FORECAST ACROSS THE REGION...AND OVERALL SLOWER
TREND IN THE SOLUTIONS WITH THIS SYSTEM...PRECIP WILL PROBABLY HOLD
OFF UNTIL SUNDAY. AT RISK OF GETTING TOO CUTE WITH THE DETAILS IN
THE EXTENDED HAVE PULLED POPS SATURDAY NIGHT FROM NRN LOWER MICHIGAN
BUT KEPT IN THE CHANCE IN THE U.P. CLOSEST TO THE STRONGEST WARM
ADVECTION AND DEEPER MOISTURE. CHANCE POPS SUN/SUN NIGHT FOR
EVERYONE AS THE FRONT CROSSES THE STATE. FOR MONDAY...COLDER AIR
ONCE AGAIN INVADES THE GREAT LAKES WITH 850 MB TEMPS HEADING BACK
DOWN TOWARD 0C OR LOWER. 12Z GFS SOLUTION EVEN COLDER PULLING -6C
850 MB AIR ACROSS LAKE SUPERIOR ON MONDAY WHICH IS PROBABLY OVERDONE
(A TYPICAL BIAS IN THE LONG TERM) BUT BEARS WATCHING...AND WOULD
WARRANT HAVING LAKE/DIURNALLY ENHANCED SHOWERS EVERYWHERE MONDAY. AT
ANY RATE...STRONG HIGH PRESSURE BUILDS BACK INTO THE REGION FOR THE
FIRST HALF OF NEXT WEEK AND A BIT OF A COOL DOWN...AT LEAST COMPARED
TO THE WEEKEND.
ADAM
&&
.APX...WATCHES/WARNINGS/ADVISORIES...
GALE WARNING IN EFFECT LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...LSZ321-LMZ323-341-342-344-345.
GALE WARNING IN EFFECT WEDNESDAY...
LSZ322-LHZ345-346-347-348-349.
&&Hazardous weather outlook, Oct 3, 10:35 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1035 PM EDT TUE OCT 3 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-041000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1035 PM EDT TUE OCT 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS LAKE MICHIGAN AND SPREAD ACROSS THE OUTLOOK AREA OVERNIGHT. SOME OF THESE STORMS MAY BE SEVERE...ESPECIALLY SOUTH OF M-32 IN NORTHERN LOWER MICHIGAN. THIS WOULD INCLUDE AREAS SUCH AS TRAVERSE CITY...GRAYLING...GLADWIN AND MANISTEE. THE MAIN THREAT WILL BE LARGE HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS OF 60 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE MAIN SEVERE WEATHER THREAT WILL OCCUR BETWEEN 11 PM AND 5 AM. PLEASE SEE ONGOING SEVERE WEATHER WATCHES AND WARNINGS FOR MORE DETAILS. AREAS OF DENSE FOG ARE LIKELY ALONG THE LAKE HURON SHORELINE OVERNIGHT AS WELL...ESPECIALLY ALONG US-23 FROM OSCODA TO ROGERS CITY AND CHEBOYGAN. GALES ARE EXPECTED ACROSS THE GREAT LAKES WATERS OF LAKE SUPERIOR AND LAKE MICHIGAN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALES ARE EXPECTED ACROSS LAKE MICHIGAN ON WEDNESDAY...AS WELL AS WHITEFISH BAY AND THE NEARSHORE WATERS OF LAKE HURON. THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTHERN MICHIGAN SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT...MAINLY IN AREAS SOUTH OF M-32. SPOTTERS...PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. JK
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:44 PM EDT | Special Marine Warning | APX | 91 min | |
| Oct 3, 11:00 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Wexford | 60 min |
| Oct 3, 11:15 PM EDT | Special Marine Warning | APX | 87 min | |
| Oct 3, 11:34 PM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 56 min |
| Oct 3, 11:43 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 62 min |
| Oct 3, 11:57 PM EDT | Tornado Warning | APX | Manistee | 48 min |
| Oct 4, 12:17 AM EDT | Severe Thunderstorm Warning | APX | Wexford | 58 min |
| Oct 4, 12:44 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 19 min |
| Oct 4, 1:05 AM EDT | Severe Thunderstorm Warning | APX | Missaukee | 46 min |
| Oct 4, 1:10 AM EDT | Severe Thunderstorm Warning | APX | Wexford | 21 min |
| Oct 4, 1:28 AM EDT | Severe Thunderstorm Warning | APX | Roscommon | 43 min |
| Oct 4, 1:58 AM EDT | Severe Thunderstorm Warning | APX | Gladwin, Ogemaw | 37 min |
| Oct 4, 2:21 AM EDT | Special Marine Warning | APX | 54 min | |
| Oct 4, 4:03 AM EDT | Flood Watch | APX | Benzie, Grand Traverse, Manistee, Missaukee, Wexford | 8 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.